MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRAY/ARTICULAR SURFACE INSERTER BOTTOM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. TRAY/ARTICULAR SURFACE INSERTER BOTTOM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 00584305200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that inserter broke during surgery.The surgery was successfully completed with competitor's device.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
TRAY/ARTICULAR SURFACE INSERTER BOTTOM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7806815
Report Number1020279-2018-01597
Device Sequence Number1536365
Product Code MDM
UDI-Device Identifier00885556621653
UDI-Public00885556621653
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00584305200
Device Lot Number60219699
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;